Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 104, NWS Paducah, KY

March 23, 2012Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Mar 23, 2012, 11:14 AM CDT for Jackson County, Union County, Illinois; Cape Girardeau County, Perry County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2012, 11:14 AM CDT (16:14 UTC)
Expired
Mar 23, 2012, 12:00 PM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Jackson County, IL, Union County, IL, Cape Girardeau County, MO, Perry County, MO

The radar

The Paducah radar (KPAH), 91 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 11:33 AM CDTTORNADO1 W Neelys Landing, MOFIRE DEPARTMENT REPORTS POSSIBLE BRIEF TORNADO TOUCHDOWN
Mar 23, 11:36 AM CDTFUNNEL CLOUDE Fruitland, MOPUBLIC REPORTS POSSIBLE FUNNEL NEAR P AND G PLANT ON 177 EAST OF FRUITLAND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.2 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

897 
WUUS53 KPAH 231614
SVRPAH
ILC077-181-MOC031-157-231700-
/O.NEW.KPAH.SV.W.0104.120323T1614Z-120323T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1114 AM CDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JACKSON COUNTY IN SOUTHERN ILLINOIS...
  NORTHWESTERN UNION COUNTY IN SOUTHERN ILLINOIS...
  NORTHEASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI...
  SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSOURI...

* UNTIL NOON CDT.

* AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  JACKSON...AND MOVING NORTHEAST AT 30 MPH.  GOLF BALL TO TENNIS     
  BALL SIZE HAIL HAS BEEN REPORTED IN JACKSON MISSOURI WITH THIS 
STORM.

* LOCATIONS IN THE WARNED AREA INCLUDE...
  ALTENBURG...GRAND TOWER...OAK RIDGE...POCAHONTAS AND FROHNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3774 8963 3760 8931 3734 8961 3740 8977
TIME...MOT...LOC 1613Z 211DEG 24KT 3743 8966
WIND...HAIL 60MPH 1.75IN

$$
1 follow-up statement
519 
WWUS53 KPAH 231641
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1141 AM CDT FRI MAR 23 2012

MOC031-231650-
/O.CAN.KPAH.SV.W.0104.000000T0000Z-120323T1700Z/
CAPE GIRARDEAU MO-
1141 AM CDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CAPE GIRARDEAU
COUNTY IN SOUTHEAST MISSOURI IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3760 8931 3754 8949 3760 8959 3771 8958
      3772 8958
TIME...MOT...LOC 1640Z 209DEG 31KT 3764 8951

$$

ILC077-181-MOC157-231700-
/O.CON.KPAH.SV.W.0104.000000T0000Z-120323T1700Z/
JACKSON IL-UNION IL-PERRY MO-
1141 AM CDT FRI MAR 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
UNION AND SOUTH CENTRAL JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND
SOUTHEASTERN PERRY COUNTY IN SOUTHEAST MISSOURI UNTIL NOON CDT...

AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GRAND TOWER...OR 13 MILES SOUTHWEST OF MURPHYSBORO...MOVING NORTHEAST
AT 35 MPH.  THIS STORM HAS PRODUCED GOLF BALL TO TENNIS BALL SIZE 
HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3760 8931 3754 8949 3760 8959 3771 8958
      3772 8958
TIME...MOT...LOC 1640Z 209DEG 31KT 3764 8951
WIND...HAIL 60MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:57 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 23, 9:57 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT FRI MAR 23 2012

.UPDATE...
ISSUED AT 951 AM CDT FRI MAR 23 2012

MINOR UPDATE TO GRID/TEXT/TABULAR FORECAST PRODUCTS WAS MADE TO
ADD AN ADDITIONAL MENTION OF SMALL HAIL...GUSTY WINDS AND HEAVY
RAINFALL TO MORNING PORTION OF TODAYS FORECAST. DURING THE LAST
HOUR...FOCUSED VORTICITY WITH LEADING CONVECTIVE BAND HAS BEEN
LEADING TO ENHANCED TURNING PRODUCING MORE PRONOUNCED UPDRAFTS
CAPABLE OF PRODUCING SMALL TO MODERATE SIZE HAIL AND WIND GUST
POTENTIAL. THE MAIN LIMITATION FOR INCREASED COVERAGE OF THIS
STORM INTENSITY EARLY ON WILL BE CLOUD COVER...INHIBITING SURFACE-
BASED PARCEL LIFT. ENHANCED SHEAR AND THERMAL PROFILES THIS
AFTERNOON WILL LIKELY COMPENSATE FOR POORER INSOLATION...SO
ANTICIPATE GREATER COVERAGE OVER SERN IL/SWRN IN/WRN KY LATER TODAY.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...
ISSUED AT 346 AM CDT THU MAR 22 2012

LARGE AND DEEP OCCLUDED CYCLONE OVER THE PLAINS STATES WILL MOVE
SLOWLY EASTWARD THROUGH SUNDAY. BANDS OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO SPIRAL AROUND THE CIRCULATION CENTER. ONE SUCH
BAND OVER THE EASTERN OZARKS WILL PUSH EASTWARD ACROSS SOUTHEAST
MISSOURI THIS MORNING...AND POSSIBLY INTENSIFY OR REDEVELOP WITH
DAYTIME HEATING THIS AFTERNOON.

THE CYCLONIC CIRCULATION CENTER OVER EASTERN KANSAS EARLY THIS
MORNING WILL MOVE EAST ACROSS MISSOURI TODAY...PASSING NEAR KSTL
THIS EVENING. AS PREVIOUSLY MENTIONED...A BAND OF SHOWERS AND
STORMS WILL CROSS SOUTHEAST MISSOURI THIS MORNING. AT LEAST A FEW
BREAKS OF SUNSHINE ARE EXPECTED AHEAD OF THIS ACTIVITY. AS THE
UPPER LEVEL COLD POOL OVERSPREADS THE REGION...CAPES ARE FORECAST
TO APPROACH 1000 J/KG THIS AFTERNOON EAST OF THE MISSISSIPPI
RIVER. ONE OR MORE BANDS OF CONVECTION WILL LIKELY BE ARCING
AROUND THE CIRCULATION CENTER THIS AFTERNOON. WET BULB ZERO
HEIGHTS WILL BE QUITE LOW...AVERAGING BETWEEN 7 AND 8K FEET. THIS
COULD RESULT IN SOME PROLIFIC HAIL PRODUCERS...AND HAIL WILL BE
MENTIONED IN THE GRIDS AND ZONES. SHEAR PROFILES WILL BE
FAVORABLE FOR SUSTAINED ORGANIZED STORM STRUCTURES...WITH DEEP
LAYER /0 TO 6 KM/ SHEAR AROUND 40 KNOTS. THE RELATIVELY WEAK
INSTABILITY SHOULD TEMPER THE OVERALL SEVERE THREAT. CONVECTION
WILL LIKELY ORGANIZE ALONG AND JUST AHEAD OF THE OCCLUDED FRONT
/LEADING EDGE OF DRIER AIR/ MARKED BY THE CONVECTION NOW OVER THE
OZARKS AT 08Z.

INSTABILITY WILL WANE WITH LOSS OF DAYTIME HEATING THIS
EVENING...LEADING TO A GRADUAL DECREASE IN THE INTENSITY AND
COVERAGE OF STORMS. SOMEWHAT DRIER AND COOLER AIR WILL OVERSPREAD
THE FORECAST AREA IN THE WAKE OF THE OCCLUDED FRONT. LOWS WILL BE
NOTICEABLY COOLER SATURDAY MORNING...THOUGH STILL 5 TO 10 DEGREES
ABOVE NORMAL.

SATURDAY WILL BE COOLER AND DRIER AS LOW LEVEL WINDS BECOME
NORTHWEST IN THE WAKE OF THE CIRCULATION CENTER. THE CLOSE
PROXIMITY OF THE DEEP UPPER LOW AND COLD POOL WILL PROMOTE
SCATTERED SHOWERS. THUNDER APPEARS UNLIKELY GIVEN THE DRIER AND
MORE STABLE LOW LEVEL AIR MASS...BUT MAINTAINED MENTION OF
ISOLATED THUNDER IN THE AFTERNOON. FAVORED THE COOLER NAM MOS
GUIDANCE FOR HIGHS.

A MID LEVEL RIDGE WILL MOVE OVER THE FORECAST AREA ON SUNDAY IN
THE WAKE OF THE STORM SYSTEM. ALTHOUGH THIS WILL RESULT IN LOTS OF
CLEAR SKY AND WARMER TEMPS...GUIDANCE SEEMS A LITTLE OVERDONE WITH
THE WARMUP CONSIDERING THE SURFACE HIGH WILL STILL BE WEST OF US.
GENERALLY STAYED AT OR BELOW THE COOLER NAM MOS.

.LONG TERM / SUNDAY NIGHT THROUGH FRIDAY/...
ISSUED AT 346 AM CDT THU MAR 22 2012

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL MAKE FOR TWO SUNNY AND
PLEASANT DAYS TO START THE NEW WORK WEEK. TEMPERATURES WILL STILL BE
10-15 DEGREES ABOVE NORMAL.

THE 00Z ECMWF AND GFS EACH DEVELOP SOME CONVECTION ALONG A FRONT TO
OUR NORTH AND NORTHWEST TUESDAY EVENING...AND SHIFT IT EAST
SOUTHEAST INTO THE AREA OVERNIGHT INTO WEDNESDAY MORNING. THE 00Z
ECMWF HAS COME INTO AGREEMENT WITH THE GFS IN GENERATING WEST
NORTHWEST FLOW ALOFT AND PUSHING THE FRONT THROUGH THE AREA BY
WEDNESDAY EVENING. MODEL SOUNDINGS DO NOT INDICATE A SIGNIFICANT
CAP...BUT LOW-LEVEL MOISTURE MAY BE THE LIMITING FACTOR FOR
DEVELOPMENT COVERAGE ALONG AND AHEAD OF THIS FRONT TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT.

THE MODELS DIVERGE FOR THURSDAY AND FRIDAY...WITH THE ECMWF CARVING
OUT A DEEPER TROUGH OVER THE MID-ATLANTIC AND NORTHEAST. THIS DRIVES
THE FRONT WELL SOUTH OF THE FORECAST AREA...AND ALLOWS MORE
SIGNIFICANT SURFACE HIGH PRESSURE TO BUILD ACROSS THE REGION
THURSDAY AND FRIDAY. THE END RESULT OF THE LATEST ECMWF IS A DRY END
TO THE WEEK. THE GFS IS MORE PROGRESSIVE AND KEEPS THE FRONT JUST
SOUTH OF THE FORECAST AREA...AND THEN BEGINS TO LIFT IT BACK ACROSS
THE AREA THURSDAY NIGHT AND FRIDAY WITH A DECENT CHANCE OF
CONVECTION.

PUT AT LEAST A SLIGHT CHANCE POP IN THE FORECAST THURSDAY THROUGH
FRIDAY...BUT WILL HAVE TO MONITOR CLOSELY TO SEE IF THE LATEST ECMWF
SOLUTION GAINS MOMENTUM. THE ECMWF WOULD ALSO LEAD TO SOME COOLING
FOR THURSDAY AND FRIDAY...BUT WE SHOULD STILL BE ABOVE NORMAL.

&&

.AVIATION...
ISSUED AT 645 AM CDT THU MAR 22 2012

TIMING OF SHOWERS AND THUNDERSTORMS IS THE MAIN AVIATION CONCERN.
MAIN BAND OF CONVECTION OVER SE MISSOURI AT 11Z WILL SWING NORTHEAST
ACROSS KPAH/KCGI THIS MORNING. THIS BAND MAY WEAKEN OR EVEN
DISSIPATE LATER THIS MORNING...BUT DIURNAL HEATING WILL CAUSE
REGENERATION OF A LINE OF STORMS BY MIDDAY. KEVV/KOWB AREA WILL
LIKELY BE AFFECTED BY STORMS BY 18Z OR SO. THE EXACT TIMING IS STILL
VERY DIFFICULT...BUT CONFIDENCE IS HIGH IN STORMS OCCURRING IN THE
16Z TO 22Z TIME FRAME. MUCH OF TONIGHT SHOULD BE DRY AS COOLER AND
DRIER AIR WORKS INTO THE REGION. OUTSIDE OF
THUNDERSTORMS...PRIMARILY VFR CONDITIONS ARE EXPECTED ONCE THE EARLY
MORNING LOW CLOUDS LIFT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&

UPDATE...SMITH
SHORT TERM...MY
LONG TERM....DRS
AVIATION...MY
Hazardous weather outlook, Mar 23, 4:27 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
427 AM CDT FRI MAR 23 2012

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
427 AM CDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND PARTS OF WESTERN KENTUCKY THIS
AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE LARGE HAIL...BUT
ISOLATED DAMAGING WINDS AND EVEN A TORNADO CANNOT BE RULED OUT.

THUNDERSTORMS OVER SOUTHEAST MISSOURI THIS MORNING ARE EXPECTED TO
REMAIN MOSTLY BELOW SEVERE LEVELS...BUT ISOLATED LARGE HAIL IS
POSSIBLE. DURING THE LATE MORNING AND AFTERNOON...ONE OR MORE LINES
OF THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE MISSISSIPPI
RIVER. THE ACTIVITY WILL WEAKEN AFTER SUNSET AS A COLD FRONT
PASSES EAST OF OUR REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON. SMALL HAIL
AND GUSTY WINDS MAY ACCOMPANY ANY STORMS THAT DEVELOP.

A SMALL CHANCE OF THUNDERSTORMS IS FORECAST TUESDAY NIGHT THROUGH
THURSDAY. AT THIS TIME...SEVERE WEATHER CANNOT BE RULED OUT TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY. ACTIVATION OF SPOTTERS
IS NOT ANTICIPATED TONIGHT THROUGH THURSDAY.

MY/DRS

In the hours before

Local storm report, Mar 23, 10:57 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1057 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             JACKSON                 37.38N 89.65W
03/23/2012  E0.25 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

&&

K SMITH
Local storm report, Mar 23, 11:02 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1102 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             1 S DELTA               37.18N 89.74W
03/23/2012  M0.75 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

&&

K SMITH
Local storm report, Mar 23, 11:05 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1105 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     HAIL             3 W JACKSON             37.38N 89.71W
03/23/2012  M0.75 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

&&

K SMITH
Local storm report, Mar 23, 11:07 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1107 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     HAIL             JACKSON                 37.38N 89.65W
03/23/2012  M1.75 INCH       CAPE GIRARDEAU     MO   TRAINED SPOTTER

            SPOTTER ALSO REPORTED 50 MPH.

&&

K SMITH
Special weather statement, Mar 23, 11:11 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 AM CDT FRI MAR 23 2012

ILZ089-090-094-231700-
JOHNSON IL-MASSAC IL-POPE IL-
1111 AM CDT FRI MAR 23 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POPE...NORTHERN MASSAC
AND SOUTHEASTERN JOHNSON COUNTIES IN SOUTHERN ILLINOIS UNTIL NOON
CDT...

AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW COLUMBIA...OR 9 MILES NORTH OF
METROPOLIS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS THAT MAY BE IMPACTED INCLUDE...
  DIXON SPRINGS AND EDDYVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

SMITH
Local storm report, Mar 23, 11:13 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1113 AM CDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             JACKSON                 37.38N 89.65W
03/23/2012  M2.50 INCH       CAPE GIRARDEAU     MO   EMERGENCY MNGR

&&

JAYSONW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 11:19 AM CDTSevere Thunderstorm WarningPAHJohnson, Massac, Pope26 min
Mar 23, 11:45 AM CDTSevere Thunderstorm WarningPAHJohnson, Pope, Saline, Williamson30 min
Mar 23, 11:51 AM CDTTornado WarningPAHJackson24 min
Mar 23, 12:15 PM CDTSevere Thunderstorm WarningPAHHamilton, Saline, Williamson30 min
Mar 23, 12:18 PM CDTTornado WarningPAHFranklin, Jackson, Perry42 min
Mar 23, 12:22 PM CDTSevere Thunderstorm WarningPAHMassac, Pope23 min
Mar 23, 12:55 PM CDTTornado WarningPAHFranklin, Jefferson, Perry35 min
Mar 23, 1:29 PM CDTTornado WarningPAHJefferson46 min
Mar 23, 1:32 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash, Wayne, White28 min
Mar 23, 1:52 PM CDTTornado WarningPAHWayne23 min
Mar 23, 2:12 PM CDTSevere Thunderstorm WarningPAHEdwards, Wabash33 min
Mar 23, 2:46 PM CDTTornado WarningPAHWayne14 min
Mar 23, 9:32 AM CDTSevere Thunderstorm WarningPAHStoddard43 min
Mar 23, 10:38 AM CDTSevere Thunderstorm WarningPAHCape Girardeau37 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.